# SDR 98ZZZX3563

- Difficulty date: August 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3299R
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R31270
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Link
- Part number: 6701200
- Condition: Seized
- Location: Rt Mlg
- Component: 6792703
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A POST-FLIGHT INSPECTION REVEALED NUMEROUS RIVETS PULLED THROUGH THE SKIN ABOVE THE RT MLG, AND A CRACK IN THE WING SKIN.  UPON REMOVAL OF THE SKIN, THE WING RIB OTBD OF THE LANDING GEAR WAS ALSO FOUND CRACKED.  WHEN THE LANDING GEAR WAS REMOVED TO FACILITATE THE REPAIR, MAINTENANCE PERSONNEL FOUND THE STRUT WOULD NOT COMPRESS WHEN IT WAS DEFLATED.  FURTHER INVESTIGATION REVEALED THE TORQUE LINKS WERE FROZEN DUE TO A LACK OF LUBRICATION.  SUBMITTER STATES ADHERING TO THE MANUFACTURER'S LUBRICATION RECOMMENDATIONS SHOULD PREVENT OCCURRENCES LIKE THIS.
